This award was given to me by Wynn and is so very special to me. Things such as this Award give to me the courage to continue writing about the things I know about in life. It is one I will keep with me forever. Thank you from my heart for this award, Wynn. Always, Darrel
Sunday, March 30, 2008
Posted by Darrel at 5:18 AM
I have spoken so often of My Sheila and things I learned from being with her. One doesn't love and walk with a chronically ill loved one and not see the effects of the medications in different ways and places. It is a phrase that becomes second nature to watch for and to ask about when careing for that loved one. Have you ever sat in front of the television and found yourself shaking your head at a commercial for any number of medications being advertised? Shaking your head and maybe even saying aloud "Oh yeaaaa, I want to take that one! All I have to worry about is stomach aches, cramping, feelings of bloating or nausea, muscle discomfort or blurred vision." they end it with "some side-effects may include depression or increased thoughts of suicide. See your doctor if you experience any of these symptoms." Oh... you think?????
I have admittedly, found myself laughing at some of the incredibly long lists of side effects to some medications. The problem is... it really isn't funny at all. There are medications, and Not just prescription meds, that can cause very serious long term health issues and even death. Many of them are pills taken each and every day by millions of people and the ones taking them don't even have a clue.
I am going to spend a blog or two on just this subject because I think it is something that is important enough to warrant the space and time. It might even save a life. What I tell you here is not something I worry about being chastised for as it is medically known. It is the fact that it isn't always "commonly" know. If I were selling a product and I didn't want to scare my customer away, I might not write the bad things in Bold lettering either. And when was the last time you read that 3 page info sheet that comes with your meds? Yea, me either for a long time.
Coming from a family of medical issues, medications have been a part of our world for a long time. What my father did not pass on to my siblings and I, mother filled in with. What I did not give to my daughters, Sheila gave to them. We pass along so much of our medical history to our children and they too will follow suit. High cholestrol, high blood preasure and muscle cramps or headaches such as migraines are a part of our make-up and sometimes daily issues. We have often said if a local pharmacy runs low on a med, they call us for refills. We smile but do know in fact it isn't a joke. We do take it seriously, as should you.
I will talk about one now that you may or may not know about. This information however could save your life. The leading seller in over the counter pain relievers is silently killing people and they don't even know it. Acetaminophen is used world wide. People sometimes take far beyond the "normal" or "recommended" dosage of this pain reliever, most often in the form of Tylenol. This medicine is known by the producers of the medicine to cause not only long term health issues with your organs, especially the Liver, but few know this fact.
My liver profile was abnormal and caused my Doctor to question why. What pill was I on to cause this was a huge concern. None that we could find right away. The only thing I could offer for help was the fact that I was taking in the upwards of 10,000 to 15,000 mgs of this medicine a day for cramps and in general pain. Suddenly it became very clear where the issues I was having were coming from. The side effects from taking so many Tylenol was that it was destroying my Liver. Silently and for certain, this "over the counter" pain reliever was killing me. According to Earl L. Mindell and his studies, Acetaminophen is a leader in liver failure. The end results of this side effect can be death. I backed off on my use of the Tylenol and began taking it as prescribed, in Normal doses and my Liver profile went back to normal. That is a huge plus to me. I am doing better and feeling good about disclosing what may be unknown information to you. this is only one such medication that carries with it a very high price for long term usage of it.
I will post this and write more in just a bit. I hope that I have helped someone get a little bit wiser today. Darrel
Posted by Darrel at 3:37 AM